You CAN do a detox on your own, if you ar totally committed to NOT coming off of the detox, then staying off the tramadol for life. If you take four pills a day, cut your dose down to three per day for a week, then 2 per day for a week, then one a day one week, then zero. This will ease your transition off of the tramadol, but will not totally erase withdrawals, because by the time you get to zero, with no tramadol in your system, you still have to deal with the MENTAL addiction, as well, and continue to excersize, eat healthy, and don't take any more tramadol EVER. I have personally been on tramadol for several years, doctor-prescribed, but for some reason, I have never developed a dependence on the drug itself. I am currently on a taper-down myself. The only side effects I am seeing is a bit of soreness (general body-ache) and slight irritability. I would NOT say I'm having a hard time with it. I hope you don't either.
I am tapering slowly as I could not go cold turkey. The anti-depressant properties in the Tramadol make it difficult mixed with the synthetic opiad. There is a Tramadol and Ultram Recovery room here. Go to the upper right and put in the search box "Tramadol and Ultram Recovery room. We are now on page 62. You can page back to the beginning to read all the endless stories and things to do and take to get you through. So much help just reading others who have done this and made it to the other side just fine. You do need to tell hubby. He will see you withdrawing weather you stop suddenly or taper. There are withdrawal symptoms in tapering but way less than jumping off. If you jump, plan a good week to ten days to have no responsibilities so you can focus on getting well. I taper .25mgs, which is half of a pill, every 7-10 days depending on how I feel. Go to our page 62 here and join the Tram detox support. Blessings Ruthy P.S. A lot of folks took as prescribed and it still hooked them, But some get so scared of the symptoms they just keep taking it to not feel WDs. The drug will put you in WDs between doses after taking a while and this is where the vicious cycle begins.
Also, does your OBGYN realize he or she is layering anti-depressants? This is putting you at risk for Serotonin Syndrome. Effector will come in handy after Tramadol is out of system to counter the mental WDs. I started taking 5-htp which boosts the brain to make Serotonin on its own. It is found in health food stores. But you should even wait to take that until your low enough on Tram dosages. Hope to see you in room 62
To the ppl above...We are not allowed to offer tapering advice on this forum,we are not doctors and it's against the rules. I'm assuming if you're getting the trams an alternate way your docs don't know. So you need to forget being ashamed and just tell them. It's not worth your life,because you're right you are at risk for serotonin overdose. Also if you're on a high dose of trams quitting c/t can cause seizures. So you need to get in and set up a plan with your doctor ASAP.